Funnel Cloud, Marion
- When
- August 13, 3:23 PM EST
- Where
- Marion County, Ocala
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
Funnel seen along Interstate 75 and CR 326 near Ocala. Came within 10 ft of the ground before lifting up, reported an eyewitness.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Funnel seen along Interstate 75 and CR 326 near Ocala. Came within 10 ft of the ground before lifting up, reported an eyewitness.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 13, 1:05 PM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT FRI AUG 13 2004
...HURRICANE CHARLEY TO IMPACT THE AREA TONIGHT...
.SHORT TERM...HURRICANE CHARLEY DOMINATES THE PICTURE WELL INTO
SATURDAY AND THE HURRICANE LOCAL STATEMENTS CONTAIN A WEALTH OF
INFORMATION. ONLY A FEW CHANGES WILL BE MADE TO TEMPS AND POPS
THROUGH MONDAY. RECENT ANALYSIS SHOWS A COLD FRONT IS SITUATED NEAR
THE WESTERN BOUNDARY OF THE CWA. THE BAND OF CONVECTION OVER THE
REGION IS WITHIN A SHEAR ZONE AHEAD OF THE FRONT. THE MEAN POSITION
OF MID/UPPER TROUGH REMAINS TO WEST OF AREA THROUGH THE WEEKEND AND
THE ASSOCIATED SURFACE FRONT STALLS OVER THE CWA. THIS WILL ENHANCE
CONVECTION FOR THE REST OF THE PERIOD AFTER CHARLEY EXITS.
.LONG TERM...BERMUDA HIGH RIDGE BUILDS OVER CWA BY MID WEEK AND FLOW
BECOMES SOUTHEAST. BASICALLY NO CHANGES WERE MADE TO PREVIOUS FCST.
DIURNAL CONVECTION RETURNS AND WILL BE ENHANCED BY LEFTOVER FRONTAL
BOUNDARY.
&&
.MARINE...WILL BE UPDATING CWF SHORTLY AS FORECAST TRACK HAS CHANGED
SLIGHTLY TOWARD THE RIGHT AND ADDITION OF HURRICANE WARNING...AND WILL BE
SHOWING AN EXTENDED PERIOD OF ONSHORE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 82 68 88 / 70 60 10 30
SSI 75 84 73 86 / 90 70 20 40
JAX 76 85 71 86 / 90 60 20 40
SGJ 76 85 72 85 / 90 60 30 40
GNV 74 86 69 87 / 90 50 30 40
OCF 74 86 70 87 / 90 50 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HURRICANE WARNING FERNANDINA BCH TO FLAGLER BCH OUT 60NM
INCLUDING NASSAU...DUVAL...ST JOHNS...FLAGLER COUNTIES.
INLAND HURRICANE WIND WARNING ALACHUA...MARION...GILCHRIST...
PUTNAM AND BRADFORD COUNTIES.
INLAND TROPICAL STORM WIND WARNING COLUMBIA...BAKER AND UNION
COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
GA...HURRICANE WARNING ALTAMAHA SOUND TO FERNANDINA BCH OUT 60NM
INCLUDING CAMDEN AND GLYNN COUNTIES.
INLAND TROPICAL STORM WIND WARNING FOR CAMDEN...GLYNN...
BRANTLEY...CHARLTON...PIERCE...WARE AND WAYNE COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
&&
TRABERT/HESSHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 313 PM EDT FRI AUG 13 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 313 PM EDT FRI AUG 13 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...AN INLAND HURRICANE WIND WARNING IS IN EFFECT FOR ALACHUA... BRADFORD...CLAY...MARION...PUTNAM COUNTIES... ...A HURRICANE WARNING IS NOW IN EFFECT FOR THE FLORIDA AND GEORGIA EAST COAST...INCLUDING CAMDEN...DUVAL...FLAGLER...GLYNN...NASSAU AND ST JOHNS COUNTIES... ...A TORNADO WATCH IS IN EFFECT FOR MARION...ALACHUA...PUTNAM...ST JOHNS AND FLAGLER COUNTIES UNTIL 2 AM SATURDAY MORNING... ...AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR THE FOLLOWING COUNTIES OF NORTH FLORIDA...BAKER...COLUMBIA...GILCHRIST... UNION AND ALSO FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA... BRANTLEY...INLAND CAMDEN...CHARLTON...INLAND GLYNN...PIERCE...AND WARE... ...A FLOOD WATCH IS IN EFFECT FOR ENTIRE AREA THROUGH SATURDAY... ...HIGH RISK OF RIP CURRENTS... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...HURRICANE WARNING EARLY SATURDAY ALTAMAHA SOUND TO FLAGLER BEACH OUT 60NM AS WELL AS GLYNN...CAMDEN...NASSAU...DUVAL...ST JOHNS AND FLAGLER COUNTIES... ...INLAND HURRICANE WIND WARNING EARLY SATURDAY ALACHUA... BRADFORD...CLAY...MARION...PUTNAM COUNTIES... ...INLAND TROPICAL STORM WIND WATCH EARLY SATURDAY FOR THE FOLLOWING COUNTIES OF NORTH FLORIDA...BAKER...COLUMBIA...GILCHRIST... UNION AND ALSO FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA... BRANTLEY...INLAND CAMDEN...CHARLTON...INLAND GLYNN...PIERCE...AND WARE... ...FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY... ...HIGH RISK OF RIP CURRENTS SATURDAY... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. CONDITIONS ARE EXPECTED TO IMPROVE FROM THE SOUTH BEGINNING SATURDAY MORNING AS HURRICANE CHARLEY MOVES NORTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1026 AM EDT FRI AUG 13 2004 FLZ024-025-GAZ165-166-131530- COASTAL CAMDEN GA-DUVAL FL-INLAND CAMDEN GA-NASSAU FL- 1026 AM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID UNTIL 1130 AM EDT... AT 1026 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF JACKSONVILLE INTERNATIONAL...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OCEANWAY... NASSAU VILLAGE-RATLIFF...JACKSONVILLE INTERNATIONAL...CALLAHAN... YULEE...ST. MARYS...KINGSLAND AND KINGS BAY BASE THROUGH 1130 AM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1035 AM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 AM FUNNEL CLOUD ARLINGTON 30.34N 81.60W
08/13/2004 DUVAL FL TRAINED SPOTTER
SPOTTER WAS ONE MILE WEST OF JACKSONVILLE UNIVERSITY
&&
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1115 AM EDT FRI AUG 13 2004 FLZ024-025-032-131615- CLAY FL-DUVAL FL-NASSAU FL- 1115 AM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CLAY AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 1215 PM EDT... AT 1114 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF MIDDLEBURG...OR ABOUT 16 MILES SOUTHWEST OF ORANGE PARK...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MIDDLEBURG...ASBURY LAKE...DOCTORS INLET...ORANGE PARK...BELLAIR-MEADOWBROOK TERRACE...JACKSONVILLE HEIGHTS...NORMANDY AND ORTEGA THROUGH 1215 PM EDT. ADDITIONAL STORMS WERE IN EASTERN DUVAL COUNTY. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. IN ADDITION...A FUNNEL CLOUD WAS SPOTTED IN ARLINGTON AT 1102 AM. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI AUG 13 2004 FLZ031-036-131815- ALACHUA FL-BRADFORD FL- 145 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND BRADFORD COUNTIES FOR A DEVELOPING THUNDERSTORM VALID UNTIL 215 PM EDT... AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED OVER GAINESVILLE AIRPORT...OR ABOUT 3 MILES NORTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWNANS LAKE... GAINESVILLE AIRPORT...GAINESVILLE... WALDO...HAMPTON... STARKE... SAMPSON AND NEW RIVER THROUGH 215 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. A FUNNEL CLOUD IS POSSIBLE WITH THIS STORM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 PM EDT FRI AUG 13 2004 FLZ040-132000- MARION FL- 321 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 400 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAKE COUNTY...OR ABOUT 2 MILES EAST OF TAVARES...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS NEAR THE SOUTHEAST PART OF THE OCALA NATIONAL FOREST THROUGH 400 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 355 PM EDT FRI AUG 13 2004 FLZ037-038-132045- FLAGLER FL-PUTNAM FL- 355 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM EDT... AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES SOUTH OF CRESCENT CITY...OR ABOUT OVER PIERSON...MOVING NORTH AT 35 TO 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GEORGETOWN...CRESCENT CITY...WELAKA...LAKE COMO...POMONA PARK...ESPANOLA...ANDALUSIA AND SATSUMA THROUGH 445 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The Jacksonville radar (KJAX), 146 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413179.